Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 49, NWS State College, PA

May 20, 2022Dauphin County, Lebanon County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 20, 2022, 2:11 PM EDT for Dauphin County, Lebanon County, Pennsylvania. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2022, 2:11 PM EDT (18:11 UTC)
Expired
May 20, 2022, 2:45 PM EDT
In force
34 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Dauphin County, PA, Lebanon County, PA

The radar

The State College radar (KCCX), 147 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 2:11 PM EDTTSTM WND DMG1 Nnw Palmyra, PATREES AND WIRES DOWN ALONG GRAVEL HILL ROAD.
May 20, 2:16 PM EDTTSTM WND DMG2 Wsw Annville, PATRESS DOWN ON WIRES NEAR ROUTE 422 WEST OF ANNVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 11:35 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2022-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2022-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

630 
WUUS51 KCTP 201811
SVRCTP
PAC043-075-201845-
/O.NEW.KCTP.SV.W.0049.220520T1811Z-220520T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
211 PM EDT Fri May 20 2022

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Southeastern Dauphin County in south central Pennsylvania...
  Lebanon County in south central Pennsylvania...

* Until 245 PM EDT.

* At 211 PM EDT, a severe thunderstorm was located over Palmyra,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Cornwall, Cleona and Pleasant Hill around 220 PM EDT.
  Lebanon, Avon and Sand Hill around 230 PM EDT.
  Myerstown, Richland and Newmanstown around 240 PM EDT.

Other locations impacted by this severe thunderstorm include Ono,
Avon Heights, Hershey Park, Penn State College Of Medicine and
Jonestown.

This includes the following Interstates...
 Interstate 78 from mile markers 0 to 8.
 Interstate 81 from mile markers 78 to 91.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM EDT for south central
Pennsylvania.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4022 7666 4039 7673 4049 7643 4037 7625
      4036 7620 4032 7616
TIME...MOT...LOC 1811Z 250DEG 35KT 4034 7661 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jurewicz

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 1:59 PM EDT, 12 minutes earlier.

Area forecast discussion, May 20, 1:59 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service State College PA
159 PM EDT Fri May 20 2022

.SYNOPSIS...
A thunderstorm complex is projected to move across central PA
today with the potential for severe storms on the leading edge.
Summerlike heat and humidity (hottest weather since last
summer) will build into the weekend with record challenging or
breaking temperatures. Isolated afternoon and evening
thunderstorms are possible Saturday, with more numerous showers
and a few strong storms expected on Sunday as a strong cold
front moves across the Commonwealth. Conditions dry out to start
next week with noticeably cooler temperatures and much lower
humidity.

&&

.NEAR TERM /THROUGH TONIGHT/...
Lead TSRA line ahead of distinct MCV near KHLG will sweep across
the southern third of PA over the next 4-5 hours, with breaks in
the line tapping some of the stronger llvl shear near the warm
frontal/outflow boundary from the earlier/weaker morning
convection.

88D simulated hodograph from KPBZ shows a very favorable shear
profile progged to translate east across Scent PA through the
early to mid afternoon hours. As we have often seen the past
few years, in strongly sheared environments, the SPC meso
analysis page values are often underdone. The actual 0-1km bulk
shear and 0-1 km SRH values are about 5-10kts and 100
m2/s2 higher respectively - based again on the simulated
hodograph. This being said, we along with SPC and adjacent
WFOS - LWX, PHI and BGM just collaborated on a Tornado Watch for
the southern 2/3rds of PA through 23Z today.

We previously had the wording for potential damaging wind gusts
in our grids for the approx TOR Watch area, so the forecast type
and timing of precip looks in very good shape so far for the
rest of today.

In addition to pending svr wx, WPC added a MRGL ERO along the
track of the convective complex with locally heavy rain rates
1.5 in/hr and training the primary culprits of potential
isolated flooding instances.

We have pockets of 1-2 inch rainfall amounts in our gridded QPF
through this afternoon which could pose some rapid small stream
rises and runoff issues in poor drainage locations.

The widespread clouds/morning rain have resulted in lower maxTs
particularly across the northern tier where highs have been cut
back by about 10 degrees.

The t-storm complex shifts out of central PA into eastern PA and
western NJ this evening with severe wx threat likely ending btwn
22-24Z. Clouds decrease into tonight with mainly clear
conditions possibly resulting in patchy fog formation in the
central and eastern valleys into early Saturday morning where
winds will be nearly calm.

It will be a very warm and muggy night with lows in the mid to
upper 60s or +15-25F above climo. These low temperatures are
likely to daily record maxi- mins (record warm low temperatures)
across most of the area. See the Climate section for context on
possible record warmth.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
*Surge of summerlike heat and humidity will bring the hottest
 weather since last summer to central PA with record
 challenging/breaking temperatures Saturday
*Be mindful of heat stress impacts given limited exposure and
 acclimation this early in the year. Stay hydrated!

Broad southwest flow will contribute to a surge of summerlike
heat & humidity this weekend as an anomalous upper ridge builds
over the Eastern U.S. Record daily high temperatures will be
approached at all climate sites in our area (see climate section
of the AFD). Max heat index values peak in the mid to upper 90s
Saturday afternoon or just shy of advisory criteria. However,
the early arrival of heat+humidity will still be impactful
given limited exposure and acclimation.

Sunny skies will start Saturday off (wear your sunscreen!), but
afternoon cumulus may develop off the higher terrain and move
east. Something to watch is interactions with the Erie lake
breeze for stronger convection to fire and move SE into our NW
counties. SPC has maintained a MRGL risk over the far NW mtns.
Instability will be high with the hot and steamy surface
conditions, and deep layer shear will be sufficient enough to
support organized storms. Outside of NW PA, there will be little
forcing for storm development, though an isolated airmass or
terrain-induced t-storm cannot be ruled out for Saturday
afternoon.

Saturday night will be very warm and humid again with record
daily min Ts still in jeopardy. Lows 65-70F equate to +15-20F
departures from climo.

For Sunday, an approaching cold front out of the Ohio River
Valley will increase storm chances for Sunday afternoon.
Temperatures will still be hot ahead of the front - upper 80s to
low 90s - and dew points still juicy in the mid 60s. Storms
Sunday afternoon could be strong to severe with favorable
instability, but marginal shear. SPC has highlighted the eastern
half of the CWA with a MRGL risk on D3. The cold front will
cross our area through Sunday evening and overnight, ushering in
a more comfortable and less humid airmass with lows dropping
back into the 45-60F range NW to SE.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Monday and Tuesday will be drier and cooler with high temps in
the 70s both days. Chances of rain showers will be non-zero in
the southeast those days with onshore flow developing from a
surface high off to our northeast. Isolated showers, clouds, and
cooler weather lasts through most of Wednesday, then models
begin to diverge on the progression of a low pressure system
moving out of the Midwest and over the Great Lakes region.
Depending on how the low evolves, we may see more showers and
storms Wednesday night through Friday, but a lot of uncertainty
exists. If it remains unsettled and stormy, temperatures will
also stay cooler and in the 70s from abundant cloud cover.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Any remaining thunder will be confined to KMDT and KLNS through
the next few hours. Any lingering rain showers to the west will
move out of the area by 21Z with good VFR conditions expected
for the evening hours through 21/00Z.

Low level wind shear will increase tonight as warm air rushes
into the region on a 40-50kt 2,000 AGL flow.

Mid summer heat moves into the region on Saturday with an
isolated -SHRA or -TSRA possible over the northwest. Be alert
for density altitude concerns at KJST and KBFD.

Outlook...

Sun...Numerous SHRA/TSRA with cold frontal passage.

Mon...Lingering SHRA across the southeast.

Tue...Scattered SHRA mainly across the south.

&&

.CLIMATE...
Near-record warmth is possible Friday night through Sunday
morning across Central Pennsylvania. Several locations are also
likely to have their first 90F day so far this year. NBM
probabilities of temperatures greater than 90F on Saturday are
>75% for almost all of Pennsylvania. Although nowhere near the
earliest first occurrence of 90F, it would be a week or two
ahead of average for most of the area.

Daily record highs for Saturday 5/21:

MDT 95/1941
IPT 95/1941
AOO 89/1977
BFD 86/2021
STC 91/1941

Daily record warm lows (maxi-mins) for Saturday 5/21 and Sunday
5/22:

MDT 68/2004 | 69/1911
IPT 65/1911 | 66/1959,1911
AOO 68/1975 | 66/2018
BFD 63/1959 | 62/2013,1984
STC 72/1996 | 69/2013

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert/Steinbugl
NEAR TERM...Lambert/Steinbugl
SHORT TERM...Steinbugl
LONG TERM...DeVoir/Wagner
AVIATION...Tyburski
CLIMATE...
Hazardous weather outlook, May 20, 12:57 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1257 PM EDT Fri May 20 2022

PAZ017-024-033-211700-
Clearfield-Cambria-Somerset-
1257 PM EDT Fri May 20 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Very warm and humid conditions are expected Saturday. Maximum heat
index values are forecast in the low to mid 90s. Be mindful of heat
stress impacts given limited heat exposure and acclimation this
early
in the year.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ025-034-035-211700-
Blair-Bedford-Fulton-
1257 PM EDT Fri May 20 2022

...TORNADO WATCH 251 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Very warm and humid conditions are expected Saturday. Maximum heat
index values are forecast in the low to mid 90s. Be mindful of heat
stress impacts given limited heat exposure and acclimation this
early
in the year.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ005-010-011-211700-
McKean-Elk-Cameron-
1257 PM EDT Fri May 20 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ028-036-049>053-056>059-063>066-211700-
Juniata-Franklin-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
1257 PM EDT Fri May 20 2022

...TORNADO WATCH 251 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hot and humid conditions are expected Saturday. Maximum heat index
values are forecast in the mid to upper 90s and approaching 100
degrees in some areas. Be mindful of heat stress impacts given
limited heat exposure and acclimation this early in the year.

Isolated severe storms with wind damage and hail will be possible
Sunday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ045-046-211700-
Southern Clinton-Southern Lycoming-
1257 PM EDT Fri May 20 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hot and humid conditions are expected Saturday. Maximum heat index
values are forecast in the mid to upper 90s and approaching 100
degrees in some areas. Be mindful of heat stress impacts given
limited heat exposure and acclimation this early in the year.

Isolated severe storms with wind damage and hail will be possible
Sunday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-211700-
Warren-
1257 PM EDT Fri May 20 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A marginal hail and wind-damage threat will be possible Saturday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ018-019-026-027-211700-
Northern Centre-Southern Centre-Huntingdon-Mifflin-
1257 PM EDT Fri May 20 2022

...TORNADO WATCH 251 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Very warm and humid conditions are expected Saturday. Maximum heat
index values are forecast in the low to mid 90s. Be mindful of heat
stress impacts given limited heat exposure and acclimation this
early
in the year.

Isolated severe storms with wind damage and hail will be possible
Sunday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-012-037-041-042-211700-
Potter-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
1257 PM EDT Fri May 20 2022

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated severe storms with wind damage and hail will be possible
Sunday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Lambert

In the hours before

Special weather statement, May 20, 11:53 AM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service State College PA
1153 AM EDT Fri May 20 2022

PAZ065-066-201630-
Lancaster PA-York PA-
1153 AM EDT Fri May 20 2022

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LANCASTER AND CENTRAL
YORK COUNTIES THROUGH 1230 PM EDT...

At 1153 AM EDT, Doppler radar was tracking a strong thunderstorm near
York, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

This strong thunderstorm will be near...
  Columbia, Elizabethtown and Rheems around 1200 PM EDT.
  Mount Joy, Salunga-Landisville and Mountville around 1205 PM EDT.
  Manheim and East Petersburg around 1210 PM EDT.
  Lititz around 1215 PM EDT.
  Akron, Brickerville and Rothsville around 1220 PM EDT.
  Ephrata, Reamstown and Denver around 1225 PM EDT.

Other locations impacted by this storm include York Haven, Schoeneck,
Penryn, Reinholds and Lancaster Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM EDT for south central
Pennsylvania.

&&

LAT...LON 3992 7670 4008 7683 4013 7674 4012 7673
      4012 7672 4014 7671 4017 7666 4017 7664
      4019 7661 4019 7657 4024 7644 4025 7631
      4031 7616 4021 7599
TIME...MOT...LOC 1553Z 239DEG 49KT 4005 7668

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Jurewicz
Special weather statement, May 20, 12:45 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service State College PA
1245 PM EDT Fri May 20 2022

PAZ065-066-201730-
Lancaster PA-York PA-
1245 PM EDT Fri May 20 2022

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LANCASTER AND
CENTRAL YORK COUNTIES THROUGH 130 PM EDT...

At 1245 PM EDT, Doppler radar was tracking a strong thunderstorm over
York, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Lancaster, York, Elizabethtown, Columbia, Lititz, Mount Joy, Manheim,
East Petersburg, Shiloh, East York, Leola, Stonybrook-Wilshire,
Salunga-Landisville, Maytown, Rothsville, Mountville, Manchester,
Hallam, Emigsville and Marietta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM EDT for south central
Pennsylvania.

&&

LAT...LON 3997 7668 3998 7677 4004 7679 4024 7638
      4009 7616
TIME...MOT...LOC 1645Z 250DEG 35KT 4001 7672

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Lambert
Special weather statement, May 20, 1:19 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service State College PA
119 PM EDT Fri May 20 2022

PAZ056-057-063-201815-
Perry PA-Cumberland PA-Dauphin PA-
119 PM EDT Fri May 20 2022

...STRONG THUNDERSTORMS WILL IMPACT DAUPHIN...NORTHERN CUMBERLAND AND
EASTERN PERRY COUNTIES THROUGH 215 PM EDT...

At 118 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles northwest of Enola to 15 miles west of
Mechanicsburg to near Carlisle. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Harrisburg, Carlisle, Lower Allen, Hershey, Colonial Park, Progress,
Mechanicsburg, Camp Hill, Palmyra, New Cumberland, Linglestown,
Enola, Steelton, Lemoyne, Hummelstown, Plainfield, Paxtonia,
Schlusser, Rutherford and Skyline View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM EDT for south central
and central Pennsylvania.

&&

LAT...LON 4025 7746 4052 7715 4066 7670 4047 7668
      4029 7661 4021 7689 4023 7690 4021 7691
      4008 7736
TIME...MOT...LOC 1718Z 248DEG 43KT 4051 7710 4030 7729 4013 7731

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Lambert
Special weather statement, May 20, 1:41 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service State College PA
141 PM EDT Fri May 20 2022

PAZ026-035-036-201815-
Fulton PA-Franklin PA-Huntingdon PA-
141 PM EDT Fri May 20 2022

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HUNTINGDON...
FRANKLIN AND NORTHEASTERN FULTON COUNTIES THROUGH 215 PM EDT...

At 141 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northwest of Shippensburg to 18 miles
west of Chambersburg to near Breezewood. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Chambersburg, Shippensburg, Guilford, St. Thomas, Fayetteville,
Scotland, McConnellsburg, Harrisonville, Marion, Fort Loudon, Fort
Littleton, Saluvia, Roxbury, Doylesburg, Locust Grove, Upper
Strasburg, Willow Hill, Sideling Hill Rest Area, Fannettsburg and
Orrstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM EDT for south central
and central Pennsylvania.

&&

LAT...LON 3985 7825 4003 7814 4022 7787 4027 7770
      4029 7767 4023 7765 4022 7763 4020 7761
      4018 7762 4016 7761 4013 7757 4004 7752
      3990 7746 3986 7747
TIME...MOT...LOC 1741Z 263DEG 42KT 4017 7779 3998 7800 3987 7822

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Lambert
Special weather statement, May 20, 1:55 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service State College PA
155 PM EDT Fri May 20 2022

PAZ053-201815-
Columbia PA-
155 PM EDT Fri May 20 2022

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN COLUMBIA COUNTY
THROUGH 215 PM EDT...

At 155 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles north of Bloomsburg to Berwick to near
Shenandoah. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation
         possible.

Locations impacted include...
Berwick, Mifflinville, Almedia, Mainville, Shumans, Lime Ridge,
Benton, Briar Creek and Stillwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM EDT for central
Pennsylvania.

&&

LAT...LON 4093 7635 4102 7639 4117 7642 4124 7632
      4120 7632 4114 7628 4113 7626 4114 7623
      4103 7623 4096 7621
TIME...MOT...LOC 1755Z 239DEG 37KT 4119 7636 4108 7630 4094 7628

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Lambert
Local storm report, May 20, 2:09 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT FRI MAY 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             3 NNE DENVER            40.27N 76.12W
05/20/2022  M1.00 INCH       LANCASTER          PA   TRAINED SPOTTER

            QUARTER SIZE HAIL NEAR REINHOLDS.

&&

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 10:36 AM EDTSpecial Weather StatementCTPBedford, Somerset39 min
May 20, 10:56 AM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Fulton, Huntingdon, Somerset49 min
May 20, 11:20 AM EDTSevere Thunderstorm Warning Considerable damage threatCTPBedford, Somerset55 min
May 20, 11:53 AM EDTSpecial Weather StatementCTPLancaster37 min
May 20, 12:09 PM EDTSevere Thunderstorm Warning Considerable damage threatCTPBedford, Franklin, Fulton, Huntingdon81 min
May 20, 12:45 PM EDTSpecial Weather StatementCTPLancaster45 min
May 20, 1:14 PM EDTSevere Thunderstorm WarningCTPLancaster61 min
May 20, 1:18 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York42 min
May 20, 1:19 PM EDTSpecial Weather StatementCTPCumberland, Dauphin, Perry56 min
May 20, 1:41 PM EDTSpecial Weather StatementCTPFranklin, Fulton34 min
May 20, 1:41 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lebanon, Perry34 min
May 20, 1:55 PM EDTSpecial Weather StatementCTPColumbia20 min
May 20, 1:58 PM EDTSevere Thunderstorm WarningCTPLancaster, York47 min
May 20, 2:16 PM EDTSevere Thunderstorm WarningCTPYork29 min
May 20, 2:30 PM EDTSpecial Weather StatementCTPSchuylkill60 min
May 20, 2:33 PM EDTSevere Thunderstorm Warning Considerable damage threatCTPLancaster42 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.